Hail, Scotts Bluff
- When
- May 3, 6:21 PM MST
- Where
- Scotts Bluff County, Mitchell
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.950, -103.800
A line of strong to severe thunderstorms produced gusty winds and some hail over western Scotts Bluff county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A line of strong to severe thunderstorms produced gusty winds and some hail over western Scotts Bluff county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 3, 4:55 PM MST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 555 PM MDT THU MAY 3 2007 .UPDATE... UPDATED FORECAST PACKAGE TO ALLOW THE WIND ADVISORY TO EXPIRE ON SCHEDULE AT 6 PM MDT. && .PREV DISCUSSION... /ISSUED 400 PM MDT THU MAY 3 2007/ SHORT TERM...TONIGHT THROUGH FRIDAY... AN ACTIVE LATE AFTERNOON AND EVENING IN STORE FOR SOUTHEAST WY AND THE NE PANHANDLE WITH A SHARP SHORTWAVE ROTATING THRU THE CWA. INITIAL SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR CONVERSE...PLATTE...AND LARAMIE COUNTIES EFFECTIVE THROUGH 10 PM MDT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG SHARP SURFACE FRONT LOCATED FROM ALBANY NORTH TO CASPER ATTM. STORM MOTION IS TO THE NORTH AT AROUND 25 TO 30 MPH. THESE THUNDERSTORMS WILL GRADUALLY WORK EAST INTO THE REMAINDER OF THE SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE THROUGH THE EVENING HOURS. SOUNDINGS INDICATE STRONG DIRECTIONAL AND SPEED SHEAR SUFFICIENT FOR SUPERCELLULAR DEVELOPMENT. ADDITIONALLY...INSTABILITY VALUES OF 1200 TO 1800 J/KG OF MUCAPE WILL EXIST ACROSS THE CWA BY LATE THIS AFTERNOON. HAIL AND STRONG WINDS WILL BE THE PRIMARY THREATS...BUT CAN NOT RULE OUT THE POSSIBILITY OF TORNADOES GIVEN IMPRESSIVE LOW TO MID LEVEL SHEAR STRUCTURE. ANOTHER PLUS IN CONVECTIVE DEVELOPMENT WILL BE A JET STREAK THAT WILL ROTATE AROUND THE BASE OF THE TROUGH LATE THIS AFTERNOON. THIS WILL PLACE THE CWA IN OPPURTUNE AREA OF EXIT REGION UPPER LEVEL DIVERGENCE. SUPERCELLULAR/MULTICELL DEVELOPMENT INITIALLY THIS AFTERNOON AND THIS EVENING SHOULD CONGLOMERATE INTO A BROKEN SQUALL LINE BY THE EVENING HOURS. EXPECT THREAT OF SEVERE ACTIVITY TO DIMINISH QUICKLY WITH SUNSET. DRIED THINGS OUT FOR THE MOST PART AFTER MIDNIGHT...WITH THE EXCEPTION OF EXTREME ERN ZONES AS WELL AS CONVERSE AND NIOBRARA COUNTIES...WHERE SOME LOW LEVEL CONVERGENCE WILL CONTINUE TO EXIST. THE NEXT SHORTWAVE WILL BEGIN TO SPREAD PRECIPITATION CHANCES INTO SOUTHWESTERN ZONES BY TOMORROW AFTERNOON. LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...UNSEASONABLY COOL AND MOIST SCENARIO SETTING UP FOR WEEKEND TO SAY THE LEAST WITH A SNOW EVENT FOR THE LARAMIE RANGE. AS IS USUALLY THE CASE...PROBLEM IS THE LOCATION AND MOVEMENT OF UPPER LOW...AND BELIEVE AT THIS POINT SLIGHTLY SLOWER EUROPEAN MODELS ARE BETTER FOR NOW. UPPER LOW WILL BE OVER EAST CENTRAL UT FRIDAY NIGHT...THEN SHIFT FROM EITHER WEST CENTRAL OR SW CO SAT MORNING INTO NERN CO SATURDAY AFTERNOON AND THEN MOVE NNE INTO EASTERN WY. SO..WHILE VERY COOL AIR ALREADY SWEEPS OVER THE CWA TONIGHT FROM WEST TO EAST...AIR DOES MODERATE SOME FRI AFTERNOON AND EVENING WITH COLDEST AIR NOT RETURNING BEHIND UPPER LOW UNTIL SATURDAY NIGHT. SNOW LINE WILL LOWER TO 6000-6500 FEET FRIDAY NIGHT AND THEN RISE A FEW HUNDRED FEET SATURDAY BEFORE LOWERING CLOSE TO 5K FEET SATURDAY NIGHT. SNOW WILL ACCUMULATE IN THE MOUNTAINS FRIDAY NIGHT AND SATURDAY MORNING BUT SOME OF THIS WILL BE MELTING. CONSIDERED A WINTER STORM WATCH FOR LARAMIE RANGE FRI NIGHT THROUGH SAT NIGHT BUT THINK THAT ACTUAL HEAVIEST SNOWFALL MAY HOLD OFF UNTIL SATURDAY NIGHT AND SUNDAY MORNING. JUST TOO MUCH UNCERTAINTY AT THIS POINT. WHILE UPPER LOW FILLS AND EJECTS NEWD FROM EASTERN WY ON SUNDAY...ANOTHER ONE WILL BE NEAR FOUR CORNERS AREA. THIS WILL KEEP AT LEAST SCATTERED RAIN AND SNOW SHOWERS OVER MOST OF THE CWA SUNDAY INTO MONDAY. TEMPS WILL SLOWLY MODERATE TUE THROUGH THU AS WE FINALLY GET BEHIND THE UPPER TROUGH. THERE WILL STILL BE SOME SHOWERS/TSTMS TUE...THEN DRIER FOR WED AND THU. AVIATION...BROAD AREA OF SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO PUSH EAST ACROSS TERMINALS THIS AFTERNOON AND EVENING. EXPECT GENERALLY VFR CONDITIONS INITIALLY ACROSS THE NEBRASKA AND EASTERN WY TERMINALS WITH MVFR CONDITIONS WITH THUNDERSTORM ACTIVITY THIS EVENING. CONDITIONS WILL TURN PREDOMINATELY VFR AFTER MIDNIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 625 PM MDT THU MAY 3 2007 WYZ061>063-065-041500- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 625 PM MDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS WILL CONTINUE OFF AND ON TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. IT WILL BRING COOLER TEMPERATURES ALONG WITH SOME RAIN...WITH SNOW ABOVE ABOUT 6000 FEET. SOME SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN THE SOUTHEAST WYOMING MOUNTAINS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-064-066>070-041500- CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 625 PM MDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE LARAMIE RANGE AND CONVERSE COUNTIES BY MID AFTERNOON...AND THROUGH THE REMAINDER OF SOUTHEAST WYOMING BY EARLY THIS EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING THUNDERSTORM WINDS IN EXCESS OF 60 MPH AND HAIL. SEVERE THUNDERSTORMS WILL EXIT SOUTHEAST WYOMING BY LATE THIS EVENING AS THE COLD FRONT RACES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. IT WILL BRING COOLER TEMPERATURES ALONG WITH SOME RAIN...WITH SNOW ABOVE ABOUT 6000 FEET. SOME SIGNIFICANT ACCUMULATIONS ARE POSSIBLE IN THE SOUTHEAST WYOMING MOUNTAINS LATE FRIDAY NIGHT INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS EVENING FOR SEVERE THUNDERSTORMS MOVING THROUGH THE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-041500- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 625 PM MDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT BY LATE THIS AFTERNOON...STRONG TO SEVERE THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP OVER SOUTHEAST WYOMING...WILL BEGIN TO MOVE INTO THE WESTERN NEBRASKA PANHANDLE. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND IN EXCESS OF 60 MPH AND HAIL. SEVERE THUNDERSTORMS WILL EXIT THE WESTERN NEBRASKA PANHANDLE SHORTLY AFTER MIDNIGHT AS THE COLD FRONT RACES THROUGH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY...THEN A SLOW MOVING LOW PRESSURE SYSTEM WILL AFFECT THE REGION OVER THE WEEKEND. IT WILL BRING COOLER TEMPERATURES ALONG WITH SOME RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND THIS EVENING FOR SEVERE THUNDERSTORMS MOVING THROUGH THE AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE HAHN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 16 SE LARAMIE 41.15N 105.37W
05/03/2007 E1.00 INCH ALBANY WY TRAINED SPOTTER
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 16 SE LARAMIE 41.15N 105.37W
05/03/2007 E0.50 INCH ALBANY WY TRAINED SPOTTER
WIND SPEEDS ESTIMATED AT 70 MPH.
0456 PM HAIL 8 SW CHEYENNE 41.06N 104.90W
05/03/2007 E0.50 INCH LARAMIE WY TRAINED SPOTTER
0456 PM HAIL 18 WNW CHEYENNE 41.24N 105.11W
05/03/2007 E0.75 INCH LARAMIE WY TRAINED SPOTTER
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
516 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL GLENDO 42.50N 105.03W
05/03/2007 E0.75 INCH PLATTE WY TRAINED SPOTTER
0457 PM HAIL CHEYENNE 41.15N 104.79W
05/03/2007 E0.50 INCH LARAMIE WY TRAINED SPOTTER
0511 PM HAIL WHEATLAND 42.05N 104.96W
05/03/2007 E0.50 INCH PLATTE WY LAW ENFORCEMENT
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL WHEATLAND 42.05N 104.96W
05/03/2007 E1.00 INCH PLATTE WY LAW ENFORCEMENT
0536 PM TSTM WND DMG CHEYENNE 41.15N 104.79W
05/03/2007 LARAMIE WY TRAINED SPOTTER
NATIONWAY CLOSED DUE TO DEBRIS IN ROADWAY.
0531 PM TSTM WND GST CHEYENNE 41.15N 104.79W
05/03/2007 M62 MPH LARAMIE WY ASOS
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
559 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 N CHEYENNE 41.19N 104.79W
05/03/2007 LARAMIE WY PUBLIC
DAMAGE REPORTED TO OUTBUILDINGS ON JACK RABBIT ROAD.
0548 PM HAIL 15 N CHEYENNE 41.36N 104.79W
05/03/2007 E1.00 INCH LARAMIE WY TRAINED SPOTTER
&&
HAHNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT THU MAY 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG CHEYENNE 41.15N 104.79W
05/03/2007 LARAMIE WY TRAINED SPOTTER
SCOREBOARD BUILDING AT BRIMMER FIELD BLOWN OVER ALONG
WITH NUMEROUS REPORTS OF TREES BLOWN OVER THROUGHOUT CITY
0601 PM TSTM WND GST CHEYENNE 41.15N 104.79W
05/03/2007 E70 MPH LARAMIE WY PUBLIC
ESTIMATED WIND SPEEDS TO 70 MPH ALONG WITH PEA SIZED HAIL
REPORTED.
0522 PM TSTM WND DMG CHEYENNE 41.15N 104.79W
05/03/2007 LARAMIE WY PUBLIC
REPORTS OF TREES UPROOTED ALONG WITH POWER POLES AND
LINES DOWN ACROSS SW CORNER OF THE CHEYENNE.
&&
HAHNThe Cheyenne radar (KCYS), 122 km away, was scanning. The volume nearest the first event began at 01:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19521.